Alert archive / New York / Coastal Flood Statements in 2016
Coastal Flood Statement 14, NWS New York, NY
NWS New York, NY issued this coastal flood statement at May 8, 2016, 2:59 AM EDT for Nassau County, Queens County, New York. It took effect at May 8, 2016, 9:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2016, 2:59 AM EDT (06:59 UTC)
- In effect from
- May 8, 2016, 9:00 PM EDT
- Expired
- May 9, 2016, 2:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383 WHUS41 KOKX 080659 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 259 AM EDT SUN MAY 8 2016 CTZ009-NYZ071-080800- /O.CAN.KOKX.CF.Y.0018.000000T0000Z-160508T0700Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 259 AM EDT SUN MAY 8 2016 ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE COASTAL FLOOD ADVISORY. WATER LEVELS HAVE RECEDED BELOW MINOR THRESHOLDS...SO THE THREAT FOR MINOR FLOOD EARLY THIS MORNING IS DONE. $$ CTZ010-NYZ078-177-080800- /O.CAN.KOKX.CF.S.0013.000000T0000Z-160508T0700Z/ SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-NORTHERN NASSAU- 259 AM EDT SUN MAY 8 2016 WATER LEVELS HAVE RECEDED BELOW MINOR THRESHOLDS...SO THE THREAT FOR MINOR FLOOD EARLY THIS MORNING IS DONE. $$ NYZ178-179-082200- /O.NEW.KOKX.CF.S.0014.160509T0100Z-160509T0600Z/ SOUTHERN QUEENS-SOUTHERN NASSAU- 259 AM EDT SUN MAY 8 2016 ...LOCALIZED MINOR COASTAL FLOODING TONIGHT... * LOCATIONS...ALONG THE SOUTH SHORE BAYS OF NASSAU AND QUEENS COUNTIES. * TIDAL DEPARTURES...1/2 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDES. * TIMING...AROUND THE TIMES OF HIGH TIDE BETWEEN 9 PM AND 2 AM TONIGHT. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS DUE TO HEIGHT OF STORM TIDE. $$
1 follow-up statement
804 WHUS41 KOKX 081952 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 352 PM EDT SUN MAY 8 2016 ...LOCALIZED MINOR COASTAL FLOODING TONIGHT... NYZ178-179-090600- /O.CON.KOKX.CF.S.0014.160509T0100Z-160509T0600Z/ SOUTHERN QUEENS-SOUTHERN NASSAU- 352 PM EDT SUN MAY 8 2016 * LOCATIONS...ALONG THE SOUTH SHORE BAYS OF NASSAU AND QUEENS COUNTIES. * TIDAL DEPARTURES...1/2 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDES. * TIMING...AROUND THE TIMES OF HIGH TIDE BETWEEN 9 PM AND 11 PM TONIGHT. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS DUE TO HEIGHT OF STORM TIDE. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at May 8, 2:00 AM EDT, 59 minutes earlier.
Area forecast discussion, May 8, 2:00 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
200 AM EDT SUN MAY 8 2016
.SYNOPSIS...
A COLD FRONT PASSES SUNDAY MORNING...FOLLOWED BY HIGH PRESSURE
THROUGH TUESDAY. A WARM FRONT APPROACHES...BUT REMAINS TO THE
SOUTH TUESDAY AND THROUGH THURSDAY. A COUPLE OF COLD FRONTS THEN
AFFECT THE REGION FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
FOG HAS BEGUN TO DEVELOP WITH WIDESPREAD VISIBILITIES 1 TO 2 SM.
EXPECTED THE FOG TO PERSIST OVERNIGHT AND POSSIBLY BECOME LOCALLY
DENSE. WITH LIGHT WINDS...A SATURATED BOUNDARY LAYER WITH MOISTURE
FROM RECENT RAIN...AND HRRR/RAP SOUNDINGS SUPPORTING FOG FORMATION
VIA THE UPS FOG TECHNIQUE WARRANT INCLUSION OF FOG...WITH THE
POSSIBILITY OF WIDESPREAD DENSE FOG AFTER MIDNIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
CLOUDY, DAMP AND FOGGY TO START...BUT A QUICK MOVING COLD FRONT
BRINGS IN A CONTINENTAL POLAR AIRMASS FOR SUNDAY AFTN. MODELS ARE
A BIT SLOWER THAN PREVIOUS WITH SCATTERED SHOWERS FROM WEST TO
EAST THROUGH THE MORNING HOURS. HAVE INCREASED POPS...BUT STILL
THESE SHOWERS SHOULD NOT LAST VERY LONG.
MUCH DRIER AIR ADVECTS IN BEHIND THE FRONT AND MOSTLY SUNNY SKIES
QUICKLY BUILDS IN WITH THE NW FLOW. THE COLD ADVECTION ALLOWS FOR
STRONG MIXING AS DOWNSLOPE FLOW ALLOWS THE PRESSURE GRADIENT TO
REALIZE GUSTY WINDS 25 TO 35 MPH IN THE AFTERNOON. FORECAST HIGH
TEMPERATURES IN THE MIDDLE AND UPPER 60S...SLIGHT COOLER THAN
PREVIOUS...BUT CLOSER TO MODEL BLEND.
WINDS WILL DIMINISH OVERNIGHT AS WEAK HIGH PRESSURE BUILDS INTO
THE AREA.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WITH ONLY A WEAK TROUGH MOVING THROUGH DURING MONDAY
WILL RESULT IN A DRY DAY. 850 MB TEMPS ARE FORECAST TO BE 4-5C...AND
WEST WINDS WILL BE AROUND 10-15 MPH...PROBABLY HOLDING OFF SEA
BREEZE DEVELOPMENT. THIS WILL ALLOW COASTAL SECTIONS TO CLIMB TO
AROUND 70 DEGREES WITH LOWER 70S INLAND.
MODELS CONTINUE TO TREND TOWARDS SUPPRESSION OF A FRONTAL BOUNDARY
AND A WEAK WAVE OF LOW PRESSURE TO OUR SOUTH. HAVE LOWERED POPS FOR
THE TRUES-WEDS PERIOD...BUT WILL STILL HAVE AT LEAST SLIGHT CHC
POPS FOCUSED TOWARD THE SW HALF OF THE CWA DURING THE PERIOD. HAVE
GONE A LITTLE ABOVE GUIDANCE FOR HIGH TEMPS BOTH DAYS BASED ON
TEMPS ALOFT. THURSDAY CONTINUES TO LOOK LIKE BEST CHANCE FOR A DRY
DAY ACROSS THE ENTIRE CWA WITH A HIGH PRESSURE RIDGE IN PLACE.
WENT ABOVE GUIDANCE FOR HIGH TEMPS ONCE AGAIN...ESPECIALLY FOR
INLAND SPOTS UNAFFECTED BY A S-SE WIND FLOW OF THE WATERS.
A COLD FRONT BRINGS THE CHANCE OF SHOWERS FRIDAY INTO FRIDAY NIGHT.
ANOTHER COLD FRONT THEN APPROACHES AND COULD BRING SHOWERS TO AT
LEAST NORTH AND WEST OF THE CITY ON SATURDAY...BUT MIGHT EVENTUALLY
NEED TO INCLUDE OTHER PARTS OF THE CWA FOR A CHANCE OF SHOWERS.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
A COLD FRONT MOVES THROUGH THE REGION THIS MORNING...WITH HIGH
PRESSURE BUILDING TO THE SOUTH OF THE REGION TONIGHT.
CONDITIONS EXPECTED TO CONTINUE DROPPING TO LIFR/VLIFR ACROSS CITY
TERMINALS EARLY THIS MORNING. WITH THE APPROACH OF THE COLD
FRONT...SCATTERED SHOWERS EXPECTED...WITH GRADUAL IMPROVEMENT TO
IFR BETWEEN 11Z AND 13Z FOR NYC/NJ TERMINALS AND 1 TO 2 HRS LATER
FARTHER EAST. THEN VFR CONDS EXPECTED IN WAKE OF COLD FRONT MIDDAY
DAY INTO THE EARLY AFTERNOON FROM W TO E.
LIGHT SOUTH WINDS AHEAD OF THE FRONT INCREASE AND VEER SOUTHWEST
TOWARDS AND THROUGH DAYBREAK. WINDS SHIFT TO THE NORTHWEST IN
WAKE OF FRONTAL PASSAGE EARLY AFTERNOON...GENERALLY RUNNING TO
THE LEFT OF 310 TRUE. WINDS INCREASE RAPIDLY WITH FREQUENT GUSTS
OF 25 TO 30 KT DEVELOPING IN THE EARLY AFTERNOON...WITH POTENTIAL
FOR OCCASIONAL GUSTS OF 35 TO 40 KT FROM AROUND 18Z TO 22Z FOR
NYC/NJ METRO TERMINALS.
WINDS AND GUSTS SUBSIDE THIS EVENING...WITH WSW WINDS OF 5 TO 10
KT.
.OUTLOOK FOR 06Z MON THROUGH THU...
.LATE TONIGHT...VFR.
.MON...VFR. FREQUENT WESTERLY WINDS GUST 20-25 KT DURING THE DAY.
ISOLATED 30 KT GUSTS FOR NYC/NJ METRO TERMINALS.
.TUE-THU...GENERALLY EXPECT VFR CONDITIONS AS RAIN REMAINS JUST TO
THE SOUTH THROUGH THE PERIOD.
&&
.MARINE...
VISIBILITIES ACROSS THE LAND HAVE LOWERED TO 1 SM OR LESS AND
LIKELY AT LEAST NEAR SHORE VISIBILITIES ARE 1 NM OR LESS. WITH
DEW POINTS AND WATERS TEMPERATES NEARLY THE SAME AND WITH LIGHT
WIND BELIEVE DENSE FOG WILL BECOME WIDESPREAD ACROSS THE FORECAST
WATERS. WITH THE APPROACH OF A COLD FRONT TOWARD 12Z AND WINDS
INCREASING AND SHIFTING TO THE SOUTHWEST TO WEST AT THAT TIME
VISIBILITIES ARE EXPECTED TO BEGIN TO IMPROVE. SO WILL ISSUE A
DENSE FOG ADVISORY FOR ALL THE FORECAST WATERS THROUGH 12Z SUNDAY.
ON THE OCEAN...THE SCA FOR HAZARDOUS SEAS CONTINUES FOR THE
EASTERN OCEAN WHERE SEAS ARE EXPECTED TO HOVER RIGHT AROUND 5 FT
MOST OF THE NIGHT.
GUSTY WNW FLOW ON SUNDAY BEHIND A COLD FRONT WILL BRING GUSTS TO
25 KT...ESPECIALLY OVER THE NEARSHORE WATERS. OCEAN SEAS WILL
LIKELY BE AROUND 5 FT AS WELL. SCA IS BEING ISSUED.
WINDS AND SEAS ON ALL WATERS SHOULD FALL BELOW SCA LEVELS SUNDAY
NGT. ON THE EASTERN OCEAN DURING THIS TIME WILL PROBABLY BE UP TO
5 FT BEFORE SUBSIDING BELOW 5 FT BY MIDNIGHT.
MARGINAL SCA CONDS CONTINUE OVER THE OCEAN WATERS DURING
MONDAY...WITH THE BEST CHANCE OF CRITERIA BEING MET EAST OF
MORICHES INLET. THE REST OF THE FORECAST PERIOD SHOULD OTHERWISE
BE TRANQUIL WITH NO SIGNIFICANT SWELL AND A LACK OF A TIGHT
PRESSURE GRADIENT/STRONG WINDS.
&&
.HYDROLOGY...
NO SIGNIFICANT RAINFALL (GREATER THAN 0.50 INCHES) IS EXPECTED
THROUGH AT LEAST THURSDAY.
&&
.TIDES/COASTAL FLOODING...
TIDES HAVE PEAKED ACROSS LI SOUND AND ARE ON THE WAY DOWN...ENDING
THE THREAT FOR MINOR COASTAL FLOODING TONIGHT.
FOR TONIGHT...TIDES AND SURGE WILL CONTINUE TO SUBSIDE...BUT
RESIDUAL LOCALIZED MINOR COASTAL FLOODING IS STILL EXPECTED ALONG
THE SOUTH SHORE BAYS OF NASSAU AND POSSIBLE IN QUEENS. WATER
LEVELS SHOULD STAY BELOW MINOR FLOOD LEVELS ELSEWHERE WITH
OFFSHORE WINDS.
WATER LEVELS SHOULD FINALLY SUBSIDE BELOW MINOR LEVELS MONDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY UNTIL 3 AM EDT EARLY THIS MORNING FOR
CTZ009.
NY...COASTAL FLOOD ADVISORY UNTIL 3 AM EDT EARLY THIS MORNING FOR
NYZ071.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING FOR ANZ330-335-
338-340-345-350-353-355.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT THIS
EVENING FOR ANZ330-335-338-340-345-353-355.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ350.
&&
SYNOPSIS...JC/TONGUE
NEAR TERM...JC/MET/TONGUE
SHORT TERM...TONGUE
LONG TERM...JC
AVIATION...NV
MARINE...JC/MET/TONGUE
HYDROLOGY...JC/TONGUE
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 7, 11:39 PM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1139 PM EDT SAT MAY 7 2016 CTZ005>008-010>012-NJZ002-004-006-103>108-NYZ067>070-072>075-078>081- 176>179-090345- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1139 PM EDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-NYZ071-090345- SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 1139 PM EDT SAT MAY 7 2016 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-090345- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1139 PM EDT SAT MAY 7 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, May 8, 12:14 AM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1214 AM EDT SUN MAY 8 2016 CTZ009>012-NYZ070-071-078>081-177>179-081000- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 1214 AM EDT SUN MAY 8 2016 ...LOCALLY DENSE FOG OVERNIGHT... AREAS OF FOG ARE EXPECTED OVERNIGHT WITH VISIBILITIES BETWEEN ONE HALF AND ONE MILE. LOCALLY DENSE FOG WITH VISIBILITIES ONE QUARTER MILE OR LESS ARE ALSO POSSIBLE. BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES AND USE EXTRA CAUTION WHILE DRIVING.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:26 PM EDT | Marine Dense Fog Advisory | OKX | 11 hr |
Nearby
Coastal Flood Statements in New York, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.